Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

I am type 2 diabetic having bp 140/100 so is there any need to take medicines to lower the bp ?

I have type 2 diabetes and i am on metformin and type 2 is under control...I am 47 male.6 foot tall and weigh 106 kg..MY BP is 140/100 and my doc wants me to take BP lowering medication...I am a bit over weight but do i need to take BP lowering medication? Also,I took my Bp with a cuff at home 3 times in a row(without rest) and my arm hurts me now...can it be bruised from doing this?
Asked On : Fri, 17 Jun 2011
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM.

Bp.140/100 It is called grade 1 hypertension.If this is same 4 to 5 times within 10 days than you have to start Anti hypertensive medicine under guidence of cardiologist because you are already diabitic.Try to loos some weight because you are obese.(your BMI is 32)

Improper method of measuring BP. may hurts you.
BP. should be measured after 10 minutes of rest.But my advice is don't measure BP. at home it may confuse you sometime better go to family physician
Answered: Fri, 17 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor